MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0310
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps, an lp system detachment handle (handle), a non-penumbra microcatheter, and a guidewire.During the procedure, a ruby coil lp would not advance at all past its initial position within its introducer sheath.It was reported that multiple unsuccessful attempts were made to advance the ruby coil lp.Therefore, the ruby coil lp was removed.Next, the physician successfully implanted one ruby coil lp in the target vessel using the handle.Then, the physician advanced another ruby coil lp to the target vessel using the microcatheter and attempted to detach it using the handle; however, the coil failed to detach.Subsequently, the physician manually detached the ruby coil lp by breaking the pusher assembly in several locations.It was reported that the ruby coil lp detached partially in the microcatheter and partially in the target vessel.Therefore, the physician advanced a guidewire (0.035¿) through the microcatheter to push the rest of the ruby coil lp out of the microcatheter and into the target vessel.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Section h.Box 6.Device code 2.Evaluation of the returned ruby coil lp could not confirm the reported complaint.Evaluation revealed that the pusher assembly was fractured in multiple locations and the embolization coil was detached from the pusher assembly.This damage likely occurred due to the reported manual detachment attempts, during the procedure.Based on the returned condition, the root cause of the reported complaint could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported detachment issue.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14465960
Report Number3005168196-2022-00223
Device Sequence Number4904295
Product Code HCG
UDI-Device Identifier00815948021785
UDI-Public815948021785
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0310
Device Lot NumberF109839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date07/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Date Report Sent to FDA01/01/2005